Communications in Analysis and Geometry

Volume 23 (2015)

Number 3

Geometrically formal 4-manifolds with nonnegative sectional curvature

Pages: 479 – 497

DOI: http://dx.doi.org/10.4310/CAG.2015.v23.n3.a2

Author

Christian Bär (Institut für Mathematik, Universität Potsdam, Germany)

Abstract

A Riemannian manifold is called geometrically formal if the wedge product of any two harmonic forms is again harmonic. We classify geometrically formal compact 4-manifolds with nonnegative sectional curvature. If the sectional curvature is strictly positive, the manifold must be homeomorphic to $S^4$ or diffeomorphic to $\mathbb{CP}^2$.

This conclusion stills holds true if the sectional curvature is strictly positive and we relax the condition of geometric formality to the requirement that the length of harmonic 2-forms is not too nonconstant. In particular, the Hopf conjecture on $S^2 \times S^2$ holds in this class of manifolds.

Full Text (PDF format)

Published 30 January 2015